Alert archive / Alabama / Tornado Warnings in 2019
Tornado Warning 18, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 14, 2019, 2:16 AM CDT for Lauderdale County, Limestone County, Alabama. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2019, 2:16 AM CDT (07:16 UTC)
- Expired
- Apr 14, 2019, 2:30 AM CDT
- In force
- 14 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Lauderdale County, AL, Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 7:11 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976
WFUS54 KHUN 140716
TORHUN
ALC077-083-140730-
/O.NEW.KHUN.TO.W.0018.190414T0716Z-190414T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
216 AM CDT SUN APR 14 2019
The National Weather Service in Huntsville Alabama has issued a
* Tornado Warning for...
Northeastern Lauderdale County in northwestern Alabama...
Northwestern Limestone County in north central Alabama...
* Until 230 AM CDT.
* At 216 AM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located over
Rogersville, or 18 miles west of Athens, moving northeast at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Rogersville, Lexington, Anderson, Lester, Good Springs, Kingtown,
Oliver, Whitehead, Mt Rozell and Elgin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3499 8709 3476 8722 3476 8727 3478 8733
3480 8735 3480 8738 3483 8743 3500 8734
TIME...MOT...LOC 0716Z 210DEG 36KT 3486 8729
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Stumpf1 follow-up statement
382
WWUS54 KHUN 140729
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
229 AM CDT SUN APR 14 2019
ALC077-083-140738-
/O.EXP.KHUN.TO.W.0018.000000T0000Z-190414T0730Z/
Lauderdale AL-Limestone AL-
229 AM CDT SUN APR 14 2019
...THE TORNADO WARNING FOR NORTHEASTERN LAUDERDALE AND NORTHWESTERN
LIMESTONE COUNTIES WILL EXPIRE AT 230 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Tornado Watch remains in effect until 300 AM CDT for north central
and northwestern Alabama. A Tornado Watch also remains in effect
until 900 AM CDT for Middle Tennessee.
LAT...LON 3499 8709 3476 8722 3476 8727 3478 8733
3480 8735 3480 8738 3483 8743 3500 8734
TIME...MOT...LOC 0728Z 210DEG 36KT 3496 8722
$$
StumpfWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 14, 12:45 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 14, 12:45 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1245 AM CDT Sun Apr 14 2019 .UPDATE... For 06Z TAFS. && .NEAR TERM...(Rest of tonight) Issued at 925 PM CDT Sat Apr 13 2019 After coordination with SPC, have added a few more counties up to the TN border in the Tornado Watch until 08Z. The warm front continues to make progress northward with temperatures warming into the upper 60s to around 70, with dew points in the lower to middle 60s. Further south, southeast inflow continues with temps in the m70s and dew points in the m60s nosing into west central AL. This air will feed the incoming QLCS(s) in MS. The HRRR suggests that these QLCS will maintain a threat of damaging winds and tornadoes feeding off very high 1km SRH values of 400+ and MLCAPEs of ~500+ just south of the warm front. The threat may go beyond 08Z in our northeast AL counties. .SHORT TERM...(Sunday through Sunday night) Issued at 407 PM CDT Sat Apr 13 2019 As previously mentioned, the threat for severe weather will persist into Sunday morning. The main line is expected to exit the forecast area around 15Z and some drier air will filter in. There will be a break in activity before another round of storms is expected with the arrival of the cold front and the passage of the upper-level system. Instability will be lower but lapse rates will improve and 0-6km shear will be approaching 90kts. With winds more unidirectional than the overnight hours, the main threat will be damaging winds and hail for the afternoon hours. Locations east of I-65 will have the higher chances to see severe weather during this time. Precip will come to an end Sunday night as the system lifts NE. Daytime highs could reach the lower 70s and fall into the upper 30s/lower 40s behind the cold front. .LONG TERM...(Monday through Friday) Issued at 407 PM CDT Sat Apr 13 2019 The extended period will begin with dry northwest flow aloft in the wake of a trough lifting northeastward off the mid-Atlantic coast. Although any lingering postfrontal cloud cover should dissipate rather quickly in the morning, modest low-level CAA in the wake of a frontal passage Sunday afternoon will provide cooler max temps in the mid 60s on Monday and min temps in the mid 40s Monday night, as conditions will be favorable for radiational cooling. A warming trend is expected to begin on Tuesday, as a low-amplitude mid-level ridge translating across the region will provide mostly sunny skies concurrent with the return of southerly flow in the boundary layer. We expect highs to reach the m-u 70s both Tuesday/Wednesday, with lows Wednesday morning only falling into the l-m 50s in a regime of increasing low-level moisture. By the middle of next week, our attention will focus on an amplifying 500-mb longwave trough, which extended range models suggest will be migrating slowly eastward across the central Plains on Wednesday. At least a couple of weak disturbances ejecting northeastward in strengthening southwest flow aloft will cross the TN Valley from Wednesday-Wednesday night, perhaps bringing a few showers and thunderstorms to the northwestern half of the area. However, coverage of showers and thunderstorms is expected to increase across the same area early Thursday morning, as deeper moisture begins to return northward in advance of the approaching trough. Global models indicate that further deepening/amplification of the broad longwave trough can be expected on Thursday and Thursday night, as the system translates slowly eastward across the central Plains and into the MS Valley, with the intensification process expected to peak sometime early Friday morning. At the surface, a low initially across IA will lift east-northeastward into the Great Lakes, with a Pacific cold front extending southward from the low expected to push eastward across the local area Thursday afternoon/evening. Latest guidance suggests that strong forcing for ascent attendant to the longwave trough will result in upscale growth of a QLCS along the Pacific cold front, and based on a favorable combination of atmoshperic lift, instability and deep-layer shear we strongly suspect that this will produce another severe thunderstorm event for the TN Valley. Low-level flow will veer to southwest by early Friday morning, but should result in limited advection of dry air, and with the axis of the longwave trough remaining to the west of the region, we anticipate a continuation of clouds and perhaps some showers on Friday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1245 AM CDT Sun Apr 14 2019 Bkn line of tsra is beginning to gradually move east into NW AL, and will be approaching the KMSL terminal within the next 1-2 hrs. Vrb winds gusting around 35kt with lowered cigs/vis are possible in/near some of the +tsra. This line should then move into north cntrl AL and near KHSV around 07-09Z, with again vrb winds gusting near 30kt and lowered cigs/vis as a result of +tsra. This convective line may then begin to move east of the two main airports by 10-12Z, with MVFR cigs around 2-3K ft prevailing into the afternoon period Sun. Sfc winds out of the SE near 15kt with higher gusts will turn more more SSW into the morning hrs, as a cold front begins to move across the area. Wind shear near 2Kft out of the SSW around 50kt is also xpcted to prevail into the morning period. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...17 SHORT TERM...JMS LONG TERM...70/DD AVIATION...09 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 13, 6:36 PM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 636 PM CDT Sat Apr 13 2019 ALZ001>010-016-TNZ076-096-097-141200- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 636 PM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... This evening, isolated thunderstorms will move northward along a warm front into north Alabama and southern middle Tennessee, mainly along and west of I-65. These storms will be capable of hail and gusty winds. There is also a small risk of a tornado that cannot be ruled out. A line of strong to severe thunderstorms will move west to east through the area late tonight into early Sunday morning, well ahead of a strong cold front moving in from the west. Damaging winds, large hail, and a few tornadoes will be possible as these clusters of storms move east across the region. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The line of strong to severe thunderstorms may still be across the eastern half of the area near sunrise Sunday, but should be move out of the area by mid-morning. Damaging winds, large hail, and a couple of tornadoes will be possible. Redevelopment of a few thunderstorms is possible Sunday afternoon across far Northeast Alabama, as a cold front pushes eastward through the region. Strong to severe thunderstorms are possible as well with this activity. At this time, damaging winds and large hail are the main threats. Another round of thunderstorms are expected to affect the Tennessee Valley during the later half of next week. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is likely tonight.
In the hours before
Local storm report, Apr 13, 8:49 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
849 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 6 ESE ROGERSVILLE 34.80N 87.18W
04/13/2019 E2.50 INCH LIMESTONE AL EMERGENCY MNGR
&&Local storm report, Apr 13, 8:50 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
850 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 5 SE ROGERSVILLE 34.77N 87.21W
04/13/2019 E2.50 INCH LIMESTONE AL PUBLIC
RELAYED THROUGH BROADCAST MEDIA. JUST SOUTH
OF U.S. 72 NEAR ROGERSVILLE.
&&Special weather statement, Apr 13, 10:23 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1023 PM CDT SAT APR 13 2019
ALZ006-009-TNZ076-097-140400-
Madison AL-Jackson AL-Franklin TN-Moore TN-
1023 PM CDT SAT APR 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
NORTHEASTERN MADISON...SOUTHEASTERN MOORE AND SOUTHERN FRANKLIN
COUNTIES UNTIL 1100 PM CDT...
At 1023 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of New Market, or 13 miles east of Moores Mill,
moving north at 60 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Winchester, Decherd, Cowan, Huntland, Tims Ford Lake, Lexie
Crossroads, Princeton, Harmony, Jericho and Estillfork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3524 8597 3475 8617 3478 8638 3499 8637
3499 8632 3513 8632 3513 8635 3515 8635
3514 8636 3526 8635
TIME...MOT...LOC 0323Z 189DEG 52KT 3483 8629
30Local storm report, Apr 14, 12:41 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1241 AM CDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM TSTM WND DMG 2 NNE HODGES 34.35N 87.92W
04/14/2019 FRANKLIN AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 187 NORTH OF HODGES.
TIME ESTIMATED FROM RADAR.
&&Special weather statement, Apr 14, 1:51 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Huntsville AL
151 AM CDT SUN APR 14 2019
ALZ001>005-140730-
Lawrence AL-Lauderdale AL-Franklin AL-Limestone AL-Colbert AL-
151 AM CDT SUN APR 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE...WESTERN
LIMESTONE...EASTERN COLBERT...EASTERN FRANKLIN AND LAWRENCE COUNTIES
UNTIL 230 AM CDT...
At 151 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Killen to near Phil Campbell. Movement was
east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Moulton, Rogersville, Killen, Town Creek, Lexington, Leighton,
Courtland, North Courtland, Hillsboro and Anderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3499 8706 3467 8709 3468 8711 3430 8711
3431 8762 3500 8754
TIME...MOT...LOC 0651Z 259DEG 26KT 3493 8751 3433 8761
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:06 PM CDT | Special Weather Statement | HUN | Lawrence | 39 min |
| Apr 13, 7:29 PM CDT | Special Weather Statement | HUN | Cullman | 46 min |
| Apr 13, 7:32 PM CDT | Special Weather Statement | HUN | Lawrence | 43 min |
| Apr 13, 7:52 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone | 23 min |
| Apr 13, 8:10 PM CDT | Special Weather Statement | HUN | Limestone | 35 min |
| Apr 13, 8:14 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone | 31 min |
| Apr 13, 8:39 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 12 min |
| Apr 13, 11:49 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 41 min |
| Apr 13, 11:54 PM CDT | Tornado Warning | HUN | Colbert, Franklin | 21 min |
| Apr 14, 12:23 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 22 min |
| Apr 14, 12:32 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 43 min |
| Apr 14, 12:57 AM CDT | Tornado Warning | HUN | Colbert, Franklin | 17 min |
| Apr 14, 1:13 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 47 min |
| Apr 14, 1:38 AM CDT | Flash Flood Warning | HUN | Colbert, Franklin | 3 hr |
| Apr 14, 1:51 AM CDT | Special Weather Statement | HUN | Lawrence | 39 min |
| Apr 14, 2:06 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone | 39 min |
| Apr 14, 2:34 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 26 min |
| Apr 14, 2:53 AM CDT | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Limestone, Morgan | 37 min |
| Apr 14, 3:09 AM CDT | Tornado Warning | HUN | Cullman, Morgan | 15 min |
| Apr 14, 3:27 AM CDT | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 48 min |
| Apr 14, 3:31 AM CDT | Special Weather Statement | HUN | Limestone, Madison | 44 min |
| Apr 14, 4:02 AM CDT | Special Weather Statement | HUN | Marshall | 43 min |
| Apr 14, 4:22 AM CDT | Special Weather Statement | HUN | Jackson, Madison | 38 min |
| Apr 14, 4:46 AM CDT | Severe Thunderstorm Warning | HUN | Jackson | 29 min |
| Apr 14, 5:41 AM CDT | Special Weather Statement | HUN | Jackson | 34 min |
| Apr 14, 5:53 AM CDT | Special Weather Statement | HUN | DeKalb, Jackson | 37 min |
| Apr 14, 6:37 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 38 min |
| Apr 14, 8:54 AM CDT | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 12 hr |
| Apr 14, 11:33 AM CDT | River Flood Warning | HUN | Jackson, Madison, Marshall | 47 hr |
Nearby
Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.